Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 49, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 28, 2009, 11:50 PM CDT. It took effect at Jun 29, 2009, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2009, 11:50 PM CDT (04:50 UTC)
- In effect from
- Jun 29, 2009, 7:00 AM CDT
- Expired
- Jun 29, 2009, 9:35 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
840 WHUS73 KMKX 290450 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1150 PM CDT SUN JUN 28 2009 ...BREEZY NORTHWEST WINDS TO RETURN ON MONDAY... .A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES IN RESPONSE TO LOW PRESSURE OVER SOUTHERN CANADA WILL CAUSE BREEZY NORTHWEST WINDS OVER THE NEAR SHORE WATERS AGAIN ON MONDAY. WEST WINDS WILL TURN TO THE NORTHWEST MONDAY MORNING AND INCREASE TO 15 TO 30 KNOTS. LMZ643>646-291300- /O.NEW.KMKX.SC.Y.0049.090629T1200Z-090630T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1150 PM CDT SUN JUN 28 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 4 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 AM CDT TUESDAY. WEST WINDS WILL TURN TO THE NORTHWEST AND INCREASE TO 15 TO 30 KNOTS MONDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH MONDAY NIGHT BEFORE DIMINISHING. WAVES WILL INCREASE TO 2 TO 4 FEET TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WITH LOWER WAVE HEIGHTS CLOSER TO SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MBK
4 follow-up statements
437 WHUS73 KMKX 290809 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 AM CDT MON JUN 29 2009 ...BREEZY NORTHWEST WINDS TO RETURN ON MONDAY... .A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES IN RESPONSE TO LOW PRESSURE MOVING SOUTHEAST FROM LAKE SUPERIOR TO LAKE HURON WILL CAUSE BREEZY NORTHWEST WINDS OVER THE NEAR SHORE WATERS TODAY INTO TUESDAY. LMZ643>646-291615- /O.EXT.KMKX.SC.Y.0049.090629T1200Z-090701T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 309 AM CDT MON JUN 29 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY. WEST WINDS WILL TURN TO THE NORTHWEST AND INCREASE TO 15 TO 25 KNOTS MONDAY MORNING....WITH GUSTS TO 30 KNOTS POSSIBLE. THE WINDS WILL BE ABOUT 5 KNOTS WEAKER ON TUESDAY. WAVES WILL INCREASE TO AROUND 4 FEET TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WITH LOWER WAVE HEIGHTS OF 1 TO 3 FEET CLOSER TO THE SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAPELA
248 WHUS73 KMKX 291519 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1019 AM CDT MON JUN 29 2009 ...BREEZY NORTHWEST WINDS EXPECTED THROUGH TUESDAY... .A TIGHT PRESSURE GRADIENT OVER THE WESTERN GREAT LAKES REGION...IN RESPONSE TO LOW PRESSURE MOVING SOUTHEAST FROM LAKE SUPERIOR TO LAKE HURON...WILL CAUSE BREEZY NORTHWEST WINDS OVER THE NEARSHORE WATERS TODAY INTO TUESDAY. HIGH WAVES ARE EXPECTED TOWARD THE OPEN WATERS AS WELL. LMZ643>646-292330- /O.CON.KMKX.SC.Y.0049.000000T0000Z-090701T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1019 AM CDT MON JUN 29 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TODAY...WITH NORTHWEST WINDS OF 15 TO 25 KNOTS TONIGHT...DECREASING TO 10 TO 20 KNOTS ON TUESDAY. WAVES OF TO 3 TO 5 FEET ARE EXPECTED TOWARD THE OPEN WATERS OF LAKE MICHIGAN TODAY THROUGH TUESDAY...WITH LOWER WAVE HEIGHTS OF 1 TO 2 FEET CLOSER TO THE SHORELINE. THE WAVES SHOULD SUBSIDE TO 2 TO 4 FEET TOWARD THE OPEN WATERS BY EARLY TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
426 WHUS73 KMKX 292025 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT MON JUN 29 2009 ...BREEZY NORTHWEST WINDS EXPECTED THROUGH TUESDAY... .LOW PRESSURE WILL LINGER OVER THE CENTRAL GREAT LAKES REGION INTO THURSDAY. THE LOW WILL CONTINUE TO BRING BREEZY NORTHWEST WINDS TO THE NEARSHORE WATERS TONIGHT...WEAKENING SLIGHTLY ON TUESDAY. WAVES OF 3 TO 5 FEET WILL CONTINUE TOWARD THE OPEN WATERS TONIGHT AND TUESDAY. THE WAVES WILL SUBSIDE TUESDAY EVENING. LMZ643>646-300430- /O.CON.KMKX.SC.Y.0049.000000T0000Z-090701T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CDT MON JUN 29 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT...DECREASING TO 15 TO 20 KNOTS ON TUESDAY. WAVES OF TO 3 TO 5 FEET ARE EXPECTED TOWARD THE OPEN WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY...WITH LOWER WAVE HEIGHTS OF 1 TO 2 FEET NEAR THE SHORELINE. THESE WAVES SHOULD SUBSIDE TO 2 TO 4 FEET TOWARD THE OPEN WATERS TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
270 WHUS73 KMKX 300235 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 935 PM CDT MON JUN 29 2009 ...WINDS DECREASING TONIGHT AND TUESDAY... .NORTHWESTERLY WIND GUSTS WILL BE BELOW SMALL CRAFT CRITERIA AS THE ATMOSPHERE STABILIZES TONIGHT. MEANWHILE THE PRESSURE GRADIENT AND WINDS WILL GRADUALLY DECREASE ON TUESDAY AS LOW PRESSURE NEAR LAKE HURON WEAKENS. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. LMZ643>646-300345- /O.CAN.KMKX.SC.Y.0049.000000T0000Z-090701T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 935 PM CDT MON JUN 29 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWESTERLY WINDS GUSTS HAVE DECREASED AND WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH TUESDAY. WAVES WILL BE 1 TO 3 FEET. $$ GEHRING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 3:21 PM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Jun 28, 3:21 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 321 PM CDT SUN JUN 28 2009 .SHORT TERM... MAIN FORECAST CONCERN CENTERS ON STRONG UPPER LOW CENTERED JUST NORTH OF LAKE SUPERIOR. MODELS ARE VERY SIMILAR IN THE SHORT RANGE. THE SLOW MOVING UPPER LOW MOVES SOUTHEAST AND REACHES NORTHEAST LOWER MICHIGAN MONDAY AFTERNOON. AS UPPER LOW GRADUALLY FILLS...THE EXTENT OF THE CIRCULATION INCREASES WITH CYCLONIC FLOW ACROSS THE FORECAST AREA INTO MID WEEK. LOW LEVEL MOISTURE BEGINS TO INCREASE FROM THE NORTH TONIGHT...WITH THE 1 TO 3 KM LAYER BECOMING QUITE MOIST BY MONDAY AFTERNOON. EXTENSIVE CUMULUS DEVELOPMENT EXPECTED. LAPSE RATES IN THIS MOIST LAYER ARE NOT THAT STEEP OUT TOWARDS THE WEST...SO SHOWER CHANCES WILL BE SMALL THERE MONDAY....GFS IS STRONGER ON A VORT MAX APPROACHING DURING THE AFTERNOON. OTHER MODELS HAVE THIS...BUT NOT AS STRONG. LAPSE RATES A BIT STEEPER EAST WHERE RAIN CHANCES WILL BE HIGHER. NEXT SHORTWAVE/VORT ROTATING AROUND THE UPPER LOW COMES IN TUESDAY EVENING. LAPSE RATES NOT AS STEEP IN THE LOWER MOIST LAYER...BUT ARE MORE UNSTABLE IN MID LEVELS...AND MOISTURE INCREASES. ON WEDNESDAY STILL IN CYCLONIC CIRCULATION OF THE LOW BUT GFS SOUNDING START TO DEVELOP A CAP JUST UNDER 2 KM. STILL ENOUGH ELEVATED CAPE FOR A CHANCE OF SHOWERS EAST. .LONG TERM... BY THURSDAY NIGHT GFS BUILDS A WEAK RIDGE OVER WISCONSIN WHILE ECMWF IS A BIT SLOWER WITH THIS. PREFER SLOWER ECMWF. THEN MORE OF A WEST NORTHWEST FLOW FRIDAY AND SATURDAY ACROSS THE UPPER GREAT LAKES. GFS BRINGS A MORE ZONAL FLOW SUNDAY WITH ECMWF A BIT MORE WEST NORTHWEST. SUBTLE SHORTWAVES MAINLY OVER CANADA...SO WILL GO DRY FOR NOW. WITH WEAK HIGH PRESSURE AT THE SURFACE AND GRADUALLY RISING THICKNESS...FAIRLY MILD TEMPERATURES EXPECTED. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH 00Z TUESDAY. GUSTY WEST WINDS TO 30 KNOTS AND SCATTERED CUMULUS CLOUDS TO CONTINUE UNTIL SUNSET. SOME CHANCE THAT THE EASTERN TAF SITES MAY ENCOUNTER BROKEN TO OVERCAST VFR STRATOCUMULUS DECK FROM NORTHERN WISCONSIN BY EARLY THIS EVENING. FOR NOW...WILL KEEP JUST SCATTERED CLOUDS IN TAFS. THIS BROKEN TO OVERCAST DECK SHOULD MOVE INTO THE EASTERN TAF SITES BY LATER TONIGHT...BUT EXPECTED TO REMAIN IN VFR CATEGORY. THIS DECK SHOULD REMAIN OVER THE EASTERN TAF SITES THROUGH MONDAY...WITH KMSN ON THE FRINGES. GUSTY NORTHWEST WINDS TO 30 KNOTS ALSO EXPECTED ON MONDAY. && .MARINE...SMALL CRAFT ADVISORY TO CONTINUE UNTIL 9 PM CDT FOR THE NEARSHORE WATERS. GUSTY WEST WINDS TO 30 KNOTS EXPECTED DURING THIS TIME. ANOTHER GOOD CHANCE OF SMALL CRAFT ADVISORY CONDITIONS EXPECTED ON MONDAY...WITH GUSTY NORTHWEST WINDS TO 30 KNOTS. FOR NOW...WILL JUST MENTION IN BODY OF NEARSHORE MARINE FORECAST FOR MONDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ643>646. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jun 28, 9:00 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 PM CDT SUN JUN 28 2009 WIZ046-047-051-052-056>060-062>072-291100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 900 PM CDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-291100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 PM CDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY AND MONDAY NIGHT. WINDS MAY REMAIN AT SMALL CRAFT ADVISORY LEVELS FOR A TIME ON TUESDAY. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.